Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 547, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 8:23 PM EDT for Grayson County, Virginia; Ashe County, North Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2011, 8:23 PM EDT (00:23 UTC)
- Expired
- Sep 2, 2011, 8:42 PM EDT
- In force
- 19 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS51 KRNK 030023
SVRRNK
NCC009-VAC077-030100-
/O.NEW.KRNK.SV.W.0547.110903T0023Z-110903T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 900 PM EDT.
* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WHITETOP...AND MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITETOP...
AND FLATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3647 8170 3654 8171 3655 8170 3657 8170
3659 8168 3665 8159 3664 8158 3656 8156
3644 8172 3646 8172
TIME...MOT...LOC 0023Z 056DEG 11KT 3661 8164
$$
AMS2 follow-up statements
645
WWUS51 KRNK 030037
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT FRI SEP 2 2011
VAC077-030047-
/O.CAN.KRNK.SV.W.0547.000000T0000Z-110903T0100Z/
GRAYSON VA-
837 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAYSON COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3646 8172 3647 8170 3654 8171 3657 8170
3659 8168 3659 8167 3659 8162 3653 8161
3644 8172
TIME...MOT...LOC 0037Z 060DEG 14KT 3657 8170
$$
NCC009-030100-
/O.CON.KRNK.SV.W.0547.000000T0000Z-110903T0100Z/
ASHE NC-
837 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN ASHE COUNTY...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FLATWOOD...OR NEAR WHITETOP...MOVING SOUTHWEST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
FLATWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3646 8172 3647 8170 3654 8171 3657 8170
3659 8168 3659 8167 3659 8162 3653 8161
3644 8172
TIME...MOT...LOC 0037Z 060DEG 14KT 3657 8170
$$
AMS166
WWUS51 KRNK 030042
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT FRI SEP 2 2011
NCC009-030053-
/O.CAN.KRNK.SV.W.0547.000000T0000Z-110903T0100Z/
ASHE NC-
842 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ASHE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3646 8172 3647 8170 3654 8171 3657 8170
3659 8168 3659 8167 3659 8162 3653 8161
3644 8172
TIME...MOT...LOC 0043Z 060DEG 14KT 3649 8175
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:51 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 2, 7:51 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL LINGER ACROSS THE AREA TONIGHT BEFORE SLIDING OFFSHORE SATURDAY INTO SATURDAY NIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY...BEFORE STALLING ACROSS NORTH CAROLINA MONDAY NIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL THEN RIDE UP THE FRONT AND ACROSS THE REGION THROUGH AT LEAST MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 650 PM EDT FRIDAY... HAVE MADE ADJUSTMENTS TO COVERAGE OF SHOWERS AND STORMS HEADING INTO THE EVENING BASED ON LATEST RADAR DATA AND EXPECTED TRENDS. THE BIGGEST ADJUSTMENT WILL BE INCLUSION OF PRECIPITATION IN THE NC FOOTHILLS AND NORTHERN MOUNTAINS. ALSO TWEAKED TEMPERATURE AND DEW POINT BASED UPON LATEST OBSERVATIONS AND EXPECTED TRENDS. AS OF 245 PM EDT FRIDAY... GOING TO SEE CONVECTION SCT FROM THE ALLEGHANY HIGHLAND SOUTH INTO THE VA/NC FOOTHILLS THIS AFTN WITH ISOLATED EITHER SIDE OF THIS BOUNDARY. SBCAPES ARE IN THE 3000+ RANGE WITH GOOD LOW LVL LAPSE RATES AND DRY AIR ALOFT. THIS WILL BRING AN ISOLATED WIND DAMAGE THREAT INTO EARLY EVENING. AS THE EVENING PROGRESSES...HEATING WILL BE LOST AND WITHOUT ANY UPPER SUPPORT SHOULD SEE ANY SHOWERS/STORMS END. WILL SEE SOME FOG FORM AGAIN OVERNIGHT AS SKIES CLEAR...ESPECIALLY IN THE SAME AREA THAT GETS RAIN THIS AFTN. LOWS WILL BE MUGGY WITH MID 60S TO NEAR 70. SAT...THE MODELS SHOWING THE UPPER RIDGE STILL SITUATED ACROSS THE TN VALLEY INTO THE CENTRAL APPS BUT HEIGHTS ARE WEAKER. KEEPING SIMILAR SITUATION AS TODAY WITH TSTMS DEVELOPING ACROSS THE MTNS BY MIDDAY. MODELS SHOWING SOME ACTIVITY SHIFTING SWWD FROM NRN VA IN THE MORNING SO WILL THROW IN ISOLATED POPS IN IN THE FAR NORTH AROUND DAYBREAK/MID MORNING. AGAIN...TEMPS WILL BE HOT AND LOOKING AT UPPER 80S TO AROUND 90 MOST LOCATIONS. APPEARS BEST CONVERGENCE/LOW LVL THETA-E RESIDES ACROSS THE WRN CWA TOMORROW AFTN AND WILL HAVE CHANCE POPS ALONG/WEST OF THE BLUE RIDGE WITH SLIGHT CHANCE OR LESS IN THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM EDT FRIDAY... LEFTOVER MAINLY MOUNTAIN CONVECTION SHOULD FADE WITH LOSS OF HEATING SAT EVENING GIVEN LACK OF UPPER SUPPORT BUT STILL MAY BE A FEW TSRA AROUND THRU MIDNIGHT PER PROGGED INSTABILITY. OTRW PC AND MUGGY SAT NIGHT WITH LOWS MAINLY IN THE 60S. STRONG 5H TROF TO THE NW WILL GRADUALLY PROPEL THE SURFACE COLD FRONT INTO THE OHIO VALLEY SUNDAY BEFORE SLOWING UP IN RESPONSE TO THE NORTHWARD MOVING TROPICAL SYSTEM ALONG THE GULF COAST. THIS MAY CONFINE THE HIGHEST POPS TO THE WESTERN SLOPE AREAS AND POINTS WEST THRU SUNDAY AFTERNOON AS SUGGESTED BY THE NAM PER S/W RIDGING TO THE NE OF THE TROPICAL LOW. THIS WOULD SUPPORT STICKING WITH MAINLY CHANCE POPS WEST AND MOSTLY ISOLATED COVERAGE OUT EAST WHERE MAY STAY DRY FOR THE MOST PART. GIVEN A BIT SLOWER ARRIVAL OF CONVECTION AND SW FLOW WILL STAY ON THE WARM SIDE OF MOS ESPCLY EAST WHERE MORE SUN SUPPORTS HIGHS AROUND 90 OR SO. SURFACE FRONT SHOULD WORK TO ALONG THE WESTERN SLOPES BY EARLY MONDAY BEFORE SINKING SE ACROSS THE CWA DURING MONDAY. THUS EXPECT MAIN CORRIDOR OF SHOWERS TO EDGE SLOWLY SE ACROSS THE REGION ESPCLY FROM LATE SUNDAY NIGHT THRU LATE MONDAY. HOWEVER TIMING OF THIS STILL QUITE IFFY WITH JUST HOW FAST AND FAR NORTH THE REMNANT TROPICAL SYSTEM WILL GET AS IT INTERACTS WITH THE UPPER TROFFINESS. THIS COULD HOLD UP THE BOUNDARY EVEN MORE...KEEPING THE MORE SIG SHRA TO THE WEST THRU MONDAY WITH RAINFALL MORE THE RESULT OF DEVELOPING UPSLOPE SW WITH A SE TRAJECTORY TAKING SHAPE BY LATE MONDAY PER THE GFS. HOWEVER THINK ENOUGH POTENTIAL...AT LEAST FROM THE FRONT TO PUSH LIKELY POPS ACROSS FROM WEST TO EAST STARTING LATE SUNDAY NIGHT WITH HIGHEST POPS LATE MONDAY AFTERNOON. KEPT HIGHS MAINLY IN THE 70S TO LOW 80S ON MONDAY BUT COULD ZOOM UP OUT EAST IF CLOUDS/SHRA END UP BEING SLOWER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM EDT FRIDAY... LOTS OF UNCERTAINTY CONTINUES IN THE EXTENDED IN REGARDS TO EVENTUAL EVOLUTION OF GULF TROPICAL SYSTEM AND INTERACTION WITH RESIDUAL FRONTAL BOUNDARY OVER THE CAROLINAS. LATEST MODELS HAVE TRENDED FURTHER NORTH/NE WITH TRACK OF REMNANT TROPICAL LOW...AND/OR ITS INTERACTION WITH NORTHERN STREAM TROFFINESS CAUSING A CUTOFF LOW JUST WEST OF THE MOUNTAINS BY LATE IN THE WEEK. THIS SCENARIO WOULD PRODUCE A PROLONGED PERIOD OF DEEP TROPICAL S/SE FLOW ACROSS THE LEFTOVER FRONT RESULTING IN BOUTS OF POTENTIAL HEAVY RAIN ESPCLY MONDAY NIGHT INTO WEDNESDAY AS THE DEEPER CORE OF MOISTURE SLIDES NE WELL AHEAD OF THE GULF STATES DEPRESSION. HOWEVER ENSEMBLES SUGGEST MORE OF A EASTWARD TRACK TO THE GULF LOW POSSIBLY ALLOWING MORE DRY AIR TO SINK SOUTH BEHIND THE FRONT WITH THE BEST OVERRUNNING TO THE SOUTH. FOR NOW APPEARS A COMPROMISE OF BOTH SCENARIOS LIKELY BEST WITH THE MAIN CONCERNS BEING HOW FAR NE THE DEEPER TROPICAL RH MAKES IT AND EXACTLY WHERE THE 85H FRONT ENDS UP TO LIKELY SERVE AS THE TRAIN TRACK FOR HEAVY RAIN HEADING NE. IF THIS ENDS UP BEING FARTHER WEST WHICH HAS BEEN A TREND IN THE PAST...THEN COULD SEE CORRIDOR OF BEST RAIN STAY ALONG THE RIDGES OR JUST WEST SO SOMETHING TO WATCH. OTRW SINCE WILL HAVE VERY HIGH PWATS AND A POSSIBLE PROLONGED EVENT...PLAN TO MENTION IN THE HWO OVER THE WEST FOR NOW. THUS WILL LEAN TOWARD THE HIGHER HPC POPS ESPCLY MON NGT INTO WED BUT HOLD BACK ON CATEGORIAL FOR NOW GIVEN UNCERTAINTY AND TO AVOID FLIP FLOPPING TO SOME DEGREE. STRONG LOW LEVEL WEDGE SHOULD LIMIT CONVECTION TO MAINLY MONDAY NIGHT AS ONSET OF MORE WIDESPREAD SHOWERS ARRIVE LATE WITH A POSSIBLE CAD EVENT TUE/WED UNDER OVERRUNNING PRECIP. THIS SHOULD KEEP HIGHS MAINLY IN THE 60S TO LOW 70S TUE/WED AND PERHAPS ONLY UPPER 50S IN SPOTS PENDING RAINFALL/WEDGE. EXPECT LIFT TO GET MORE STRETCHED OUT LATER IN THE WEEK WITH MORE FOCUS WITH DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW...AND IN LEFTOVER DEEP RH NORTHEAST OF THE REMNANT SFC FEATURE LEADING TO MORE SCATTERED NATURE SHRA WITH CHANCE POPS WED NIGHT THRU FRIDAY FOR NOW. HOWEVER IF RIDGING BETWEEN KATIA OFFSHORE AND THE UPPER INLAND SYSTEM PUSHES WEST A BIT THEN SHRA WILL BE QUITE A BIT LESS BY THU/FRIDAY WITH DEEPER MOISTURE TO THE WEST. TEMPS SHOULD RECOVER A BIT AS THE WEDGE WEAKENS THU AND FRIDAY BUT STILL BELOW NORMAL WITH MOST HIGHS IN THE 70S BY WEEKS END. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 743 PM EDT FRIDAY... SHOWER AND THUNDERSTORM COVERAGE HAS BEEN DECREASING ACROSS THE REGION OVER THE PAST TWO HOURS. THE GREATEST CONCENTRATION CURRENTLY IS ALONG A LINE FROM KBCB TO KTNB. ANTICIPATE COVERAGE TO CONTINUE TO WANE THROUGH THE EVENING HOURS. IN ITS WAKE...LINGERING BOUNDARY LAYER MOISTURE WILL CONDENSE INTO IFR/MVFR FOG THROUGH THE NIGHT...ESPECIALLY IN LOW LYING AREAS AND THOSE REGIONS THAT RECEIVED THE MOST RAINFALL TODAY. ALSO...ANTICIPATE THE DEVELOPMENT OF AN MVFR OR LOW END VFR CEILING ACROSS MUCH OF THE AREA OVERNIGHT. THE EXCEPTION MAY BE IN AND AROUND THE KBLF REGION. SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR AT MOST LOCATIONS BETWEEN ROUGHLY 12Z...8AM AND 14Z...10AM. SATURDAY AFTERNOON...ANTICIPATE A REDEVELOPMENT OF SCATTERED SHOWERS AND STORMS...ESPECIALLY IN THOSE AREA ALONG AND WEST OF THE CREST OF THE BLUE RIDGE. AS OF 130 PM EDT FRIDAY... MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...DS/WP SHORT TERM...JH LONG TERM...JH AVIATION...DS/WP
Hazardous weather outlook, Sep 2, 2:40 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI SEP 2 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-031845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE COMBINED WITH A FRONT ACROSS THE AREA MAY RESULT IN PERIODS OF PROLONGED VERY HEAVY RAINFALL FROM LATE MONDAY INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-031845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 7:00 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 6 N PILOT MOUNTAIN 36.46N 80.46W
09/02/2011 SURRY NC 911 CALL CENTER
POWER LINES DOWN.
0524 PM TSTM WND DMG 3 W PILOT MOUNTAIN 36.39N 80.53W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON TOMS CREEK ROAD.
0636 PM TSTM WND DMG TWIN OAKS 36.53N 81.17W
09/02/2011 ALLEGHANY NC PUBLIC
TREES DOWN.
&&
WHPLocal storm report, Sep 2, 7:30 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 SSE GALAX CITY 36.64N 80.91W
09/02/2011 GRAYSON VA TRAINED SPOTTER
SEVERAL TREES AND POWER LINES DOWN ON PIPERS GAP ROAD
BETWEEN ROUTE 89 AND TOWER ROAD. TWO POWER POLES ALSO
SNAPPED.
&&
CHENARDLocal storm report, Sep 2, 7:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 5 ESE MOUTH OF WILSON 36.55N 81.24W
09/02/2011 ALLEGHANY NC TRAINED SPOTTER
TREE DOWN BLOCKING HIGHWAY 93.
0636 PM TSTM WND DMG 3 SE MOUTH OF WILSON 36.55N 81.30W
09/02/2011 ALLEGHANY NC TRAINED SPOTTER
TREE DOWN BLOCKING HIGHWAY 113 IN PINEY CREEK.
0648 PM TSTM WND DMG 3 N LAUREL SPRINGS 36.46N 81.27W
09/02/2011 ALLEGHANY NC TRAINED SPOTTER
TREES DOWN ON NEW HOPE CHURCH ROAD.
&&
WHPSpecial weather statement, Sep 2, 7:44 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT FRI SEP 2 2011
NCZ001-002-VAZ009-012-015-016-030045-
ALLEGHANY NC-ASHE NC-CARROLL VA-GRAYSON VA-SMYTH VA-WYTHE VA-
744 PM EDT FRI SEP 2 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...
CARROLL...GRAYSON...SMYTH AND WYTHE COUNTIES...
AT 741 PM EDT...STRONG THUNDERSTORM WERE LOCATED OVER
SPEEDWELL...MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THIS STORM WILL BE NEAR ELK CREEK...INDEPENDENCE...ATKINS...SUGAR
GROVE...AND THE MOUNT ROGERS NATIONAL RECREATION AREA THROUGH 815 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3700 8115 3668 8091 3636 8150 3662 8163
3663 8161 3665 8164 3674 8168
AMSLocal storm report, Sep 2, 7:45 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 6 NE DANBURY 36.46N 80.13W
09/02/2011 STOKES NC DEPT OF HIGHWAYS
TREE DOWN ON TOM SHELTON ROAD.
&&
WHPLocal storm report, Sep 2, 8:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 S MOUTH OF WILSON 36.51N 81.35W
09/02/2011 ASHE NC 911 CALL CENTER
TREE DOWN AT 900 GEORGE MCMILAN ROAD BLOCKING THE ROAD.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:32 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 58 min |
| Sep 3, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 61 min |
| Sep 3, 1:41 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Giles, City of Covington | 64 min |
| Sep 3, 2:02 PM EDT | Flash Flood Warning | RNK | Rockbridge | 4 hr |
| Sep 3, 2:32 PM EDT | Special Weather Statement | RNK | Rockbridge | 43 min |
| Sep 3, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 55 min |
| Sep 3, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 38 min |
| Sep 3, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| Sep 3, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 24 min |
| Sep 3, 3:45 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Sep 3, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 65 min |
| Sep 3, 4:08 PM EDT | Special Weather Statement | RNK | Wythe | 52 min |
| Sep 3, 4:17 PM EDT | Special Weather Statement | RNK | Craig | 43 min |
| Sep 3, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke | 65 min |
| Sep 3, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Carroll, Floyd, Franklin, Montgomery, Pulaski and 4 more | 67 min |
| Sep 3, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 60 min |
| Sep 3, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 56 min |
| Sep 3, 5:27 PM EDT | Special Weather Statement | RNK | Smyth | 33 min |
| Sep 3, 6:02 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Wythe | 43 min |
| Sep 3, 6:21 PM EDT | Flash Flood Warning | RNK | Wythe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.